Alert archive / North Dakota / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 273, NWS Grand Forks, ND

August 14, 20205 counties in North Dakota

NWS Grand Forks, ND issued this severe thunderstorm warning at Aug 14, 2020, 8:44 AM CDT for 5 counties in North Dakota. It was in force for 61 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 14, 2020, 8:44 AM CDT (13:44 UTC)
Expired
Aug 14, 2020, 9:45 AM CDT
In force
61 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Barnes County, ND, Cass County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND

The radar

The Aberdeen radar (KABR), 123 km from the middle of the area, began a volume at 13:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 14, 9:03 AM CDTFUNNEL CLOUDElliott, NDPOSSIBLE FUNNEL CLOUD NEAR ELLIOTT. DELAYED REPORT.
Aug 14, 9:08 AM CDTTSTM WND GST 572 W Lisbon, NDNDAWN SITE MEASURED A 57 MPH WIND GUST.
Aug 14, 9:14 AM CDTHAIL 17 N Lisbon, ND
Aug 14, 9:15 AM CDTTSTM WND DMGLisbon, NDLARGE 3 TO 5 INCH TREE BRANCHES DOWNED ALONG WITH PEA SIZE HAIL.
Aug 14, 9:30 AM CDTHAIL 1Enderlin, ND
Aug 14, 9:35 AM CDTTSTM WND DMGLisbon, ND3 INCH TREEN BRANCHES DOWNED ALONG WITH PEA SIZE HAIL.
Aug 14, 9:45 AM CDTTSTM WND GST 595 Nnw Mcleod, NDPEAK WIND MEASURED AT THE SHEYENNE RAWS STATION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 14, 6:41 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 1.7 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2020-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2284 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2020-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2284 J/kg
Mixed-layer CIN
-273 J/kg
Mixed-layer LCL
1067 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

636 
WUUS53 KFGF 141344
SVRFGF
NDC003-017-073-077-081-141445-
/O.NEW.KFGF.SV.W.0273.200814T1344Z-200814T1445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Grand Forks ND
844 AM CDT Fri Aug 14 2020

The National Weather Service in Grand Forks has issued a

* Severe Thunderstorm Warning for...
  Ransom County in southeastern North Dakota...
  Southwestern Cass County in southeastern North Dakota...
  Southern Barnes County in southeastern North Dakota...
  Northwestern Richland County in southeastern North Dakota...
  Northern Sargent County in southeastern North Dakota...

* Until 945 AM CDT.

* At 844 AM CDT, a severe thunderstorm was located 8 miles west of
  Fort Ransom, or 29 miles south of Valley City, moving east at 40
  mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Fort Ransom and Fort Ransom State Park around 855 AM CDT.
  Little Yellowstone around 900 AM CDT.
  Lisbon around 910 AM CDT.
  Enderlin around 920 AM CDT.
  Sheldon and Anselm around 925 AM CDT.

Other locations impacted by this severe thunderstorm include
Casselton Airport.

This includes Interstate 94 in North Dakota between mile markers 310
and 339.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4618 9801 4628 9801 4628 9803 4663 9803
      4663 9831 4680 9833 4698 9707 4660 9698
      4611 9699
TIME...MOT...LOC 1344Z 261DEG 36KT 4650 9810 

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
 
$$

Knutsvig
3 follow-up statements
671 
WWUS53 KFGF 141356
SVSFGF

Severe Weather Statement
National Weather Service Grand Forks ND
856 AM CDT Fri Aug 14 2020

NDC003-017-073-077-081-141445-
/O.CON.KFGF.SV.W.0273.000000T0000Z-200814T1445Z/
Ransom ND-Cass ND-Barnes ND-Richland ND-Sargent ND-
856 AM CDT Fri Aug 14 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT
FOR RANSOM...SOUTHWESTERN CASS...SOUTHEASTERN BARNES...NORTHWESTERN
RICHLAND AND NORTHERN SARGENT COUNTIES...

At 856 AM CDT, a severe thunderstorm was located over Fort Ransom, or
28 miles south of Valley City, moving east at 40 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe storm will be near...
  Lisbon around 910 AM CDT.
  Enderlin around 920 AM CDT.
  Sheldon and Anselm around 925 AM CDT.
  Venlo around 930 AM CDT.
  Leonard around 945 AM CDT.

Other locations impacted by this severe thunderstorm include
Casselton Airport.

This includes Interstate 94 in North Dakota between mile markers 310
and 339.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4618 9801 4628 9801 4628 9803 4663 9803
      4663 9823 4681 9824 4698 9707 4660 9698
      4611 9699
TIME...MOT...LOC 1356Z 261DEG 36KT 4652 9793 

HAIL...1.25IN
WIND...60MPH
 
$$

Knutsvig
223 
WWUS53 KFGF 141409
SVSFGF

Severe Weather Statement
National Weather Service Grand Forks ND
909 AM CDT Fri Aug 14 2020

NDC003-017-073-077-081-141445-
/O.CON.KFGF.SV.W.0273.000000T0000Z-200814T1445Z/
Ransom ND-Cass ND-Barnes ND-Richland ND-Sargent ND-
909 AM CDT Fri Aug 14 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT
FOR RANSOM...SOUTHWESTERN CASS...SOUTHEASTERN BARNES...NORTHWESTERN
RICHLAND AND NORTHERN SARGENT COUNTIES...

At 909 AM CDT, a severe thunderstorm was located near Enderlin, or 26
miles southeast of Valley City, moving east at 50 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

This severe storm will be near...
  Enderlin around 915 AM CDT.
  Sheldon and Anselm around 920 AM CDT.
  Venlo around 925 AM CDT.
  Leonard around 935 AM CDT.
  Barrie and Davenport around 945 AM CDT.

Other locations impacted by this severe thunderstorm include
Casselton Airport.

This includes Interstate 94 in North Dakota between mile markers 310
and 339.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4618 9801 4641 9801 4663 9803 4683 9810
      4698 9707 4660 9698 4611 9699
TIME...MOT...LOC 1409Z 267DEG 42KT 4659 9771 

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
 
$$

Knutsvig
201 
WWUS53 KFGF 141431
SVSFGF

Severe Weather Statement
National Weather Service Grand Forks ND
931 AM CDT Fri Aug 14 2020

NDC003-017-073-077-081-141445-
/O.CON.KFGF.SV.W.0273.000000T0000Z-200814T1445Z/
Ransom ND-Cass ND-Barnes ND-Richland ND-Sargent ND-
931 AM CDT Fri Aug 14 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT
FOR RANSOM...SOUTHWESTERN CASS...SOUTHEASTERN BARNES...NORTHWESTERN
RICHLAND AND NORTHEASTERN SARGENT COUNTIES...

At 930 AM CDT, severe thunderstorms were located along a line
extending from near Durbin to near Venlo to near Gwinner, moving east
at 55 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

These severe storms will be near...
  Durbin around 935 AM CDT.
  Davenport and Mapleton around 940 AM CDT.
  De Lamere, Barrie and McLeod around 945 AM CDT.
  Kindred around 950 AM CDT.
  Wyndmere around 955 AM CDT.

Other locations impacted by these severe thunderstorms include
Casselton Airport.

This includes Interstate 94 in North Dakota between mile markers 311
and 339.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4622 9781 4641 9790 4663 9796 4685 9795
      4698 9707 4660 9698 4611 9699
TIME...MOT...LOC 1430Z 266DEG 46KT 4678 9723 4653 9738 4627 9760 

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
 
$$

Knutsvig

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 6:43 AM CDT, 2 hours 1 minute earlier.

Area forecast discussion, Aug 14, 6:43 AM CDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Grand Forks ND
643 AM CDT Fri Aug 14 2020

.MESOSCALE DISCUSSION...
Issued at 643 AM CDT Fri Aug 14 2020

Multiple hazards including very large hail greater than 2 inches,
damaging wind gusts up to 75 mph, heavy rainfall leading to flash
flooding, and possibly a few tornadoes are expected this morning
through the early afternoon through portions of eastern North Dakota
into northwest and west-central Minnesota.

Very active morning already is a precursor to what will remain ahead
through the morning into the afternoon. First in west-central MN:
storms back building along an outflow boundary from near Wilkin/Clay
counties into west-central Minnesota have produced very heavy
rainfall estimated as high as 8 inches per MRMS QPE, highest within
western Otter Tail County near Fergus Falls. This activity is
expected to continue through mid morning as a LLJ feeds anomalously
high moisture content and instability into convection before
eventual expected cessation towards 10 AM. This area along with
other recently saturated areas to the north within northwest
Minnesota are priming antecedent conditions for flash flooding from
expected convection later this morning into the afternoon. A flash
flood watch within Minnesota highlights the area most susceptible to
flash flooding conditions through the afternoon.

Upstream into central North Dakota is additional severe convection
anticipated to move into the CWA this morning, including supercells
and bowing segments. A reservoir of moderate to strong instability
(MLCAPE 1500-3500 J/kg) ahead of a surface low within central SD is
expected to gradually advect northeastward into the region into the
afternoon ahead of a notable shortwave trough moving into the
western Dakotas. This shortwave trough is increasing winds aloft
yielding moderate to very strong effective shear of 40-70 kt. The
combination of strong instability and shear will organize convection
efficiently. Current storm mode associated with convection within
this environment include notable elevated supercells capable of
producing very large hail followed by a developing bowing segment.
This convection will have the tendency to ride along the northern
gradient of instability, with supercells favoring more right motion
due east and bowing segments following mean wind vectors to the
northeast. This is depicted well in recent CAMS solutions which
bring convection into portions of southeast North Dakota through mid
morning, although there is still some question of whether current
supercells will be overcome by the trailing bowing segment.
Regardless, the threat for very large hail and wind gusts to 75 mph
will envelop southeast North Dakota into the central and southern
Red River Valley through 10 AM.

Towards late morning-midday, storms are anticipated to become more
surface based as daytime heating ensues within a very moist boundary
layer. As convection moves east the Red River Valley within
Minnesota towards late morning-midday, the chance for all hazards
including tornadoes and significant hail increases as the surface low
and its attendant warm and cold fronts sparks additional convection
moving into northwest Minnesota. Some questions still remain on
storm mode and interaction between storms, although given the
thermodynamic and kinematic parameter spacing confidence is high
enough to anticipate very impactful storms into Minnesota this
afternoon.

&&

.UPDATE...
Issued at 508 AM CDT Fri Aug 14 2020

Confidence has increased for additional heavy rainfall where heavy
rainfall has already occurred (or is currently happening). Slow
moving thunderstorms across Wilkin and Ottertail counties look to
continue for at least a couple hours along the stalled outflow
boundary. The next complex will move into the region after 12z,
and most guidance indicates intense rainfall rates (such as the
HRRR and HREF). This has been consistent and this complex will
move through the Minnesota Highway 2 corridor which has already
received widespread 2-4 inches of rain with some locations up to
7-8 inches. Although this complex will be moving through rather
progressive, a quick 2-4 inches of rain would cause issues. More
storms are then expected to develop across these same areas during
the afternoon as a frontal boundary moves through the region. Given
the antecedent conditions along with multiple rounds of heavy
rainfall have led to a flash flood watch across this area.

Dense fog as expanded into Barnes county, and expanded the dense
fog advisory to account for this.

UPDATE Issued at 401 AM CDT Fri Aug 14 2020

Dense fog has expanded across northeast North Dakota, and will
issue a dense fog advisory. Light winds along with very moist
boundary layer will continue for several more hours. Anticipate a
mesoscale discussion for the next severe threats in an hour or
two.

&&

.SHORT TERM...(Today through Saturday)
Issued at 345 AM CDT Fri Aug 14 2020

Showers and thunderstorms remain over the far southern Red River
Valley into adjacent areas of west central Minnesota. The strongest
storms have been in Otter Tail County, slowly shifting east. Other
than an isolated strong to severe storm in this area yet, the main
severe threat has passed. Meanwhile, there is another area of strong
to severe storms over southwest North Dakota. These storms are
already approaching the Missouri River south of Bismarck. The
initial storms in that area seem to be weakening a bit, but will
bear watching. There are widespread clouds associated with both of
these storm complexes, with only a thin area of clear skies between
them. In that clear area, there has been some fog. Visibilities have
been down to less than a quarter mile at times, but then nearby
spots have been much better. That also appears to be the case on
satellite imagery, which shows the fog to be fairly spotty yet.
Think as the cloudy areas combine, the fog threat should decrease.

Looking ahead into today, it is a tough forecast. Although the cells
southwest of Bismarck are on a slight weakening trend, high
resolution guidance and the AWIPS timing tool show the activity to
the west reaching our FA around sunrise. These high resolution
models show strong storms holding together as they move through the
FA during the morning hours. There were areas of the FA this past
evening that received very heavy rain. These areas would be
susceptible to additional rainfall, which could occur with this
second round. Then, in the afternoon, there should be further
expansion of the strong and severe storms, especially east of the
Red River Valley. This could potentially bring a third round of
precipitation to some areas. For these reasons, we will need to
consider issuing a flash flood watch for the more prone areas of
our FA, and will take a deeper look with the next update. One
other fly in the ointment today is that the models are showing a
pretty good burst of northwest winds in the early to mid
afternoon.

Not sure exactly how fast the precipitation will exit out of the FA
this evening. Some models linger it well into the evening over
northwest Minnesota, while others are quicker. If skies happen to
stay clear and winds lighter than expected, there could be some fog
around the area overnight. Moving into Saturday, the FA remains in
northwest flow, with some cool 500mb temperatures. SPC has placed
portions of the far northern Red River Valley and portions of
northwest Minnesota into a marginal risk for severe weather. Think
this would be during peak heating and end in the evening.

.LONG TERM...(Saturday night through Thursday)
Issued at 345 AM CDT Fri Aug 14 2020

Still looks like the FA will be in northwest flow aloft on Saturday
night. 500mb temperatures are cool enough to support some evening
showers and thunderstorms. This activity should slide east of the FA
overnight.

For Sunday into Wednesday, the western United States 500mb ridge
axis continues to build, and tries to slide a little eastward. High
temperatures start this period a little below normal, but then climb
back to normal by Tuesday and Wednesday. Several models show the
potential for weak short wave activity to drop into the northeast
FA, but the potential would be low.

By Thursday, the flow turns a little more zonal again. The most
uncertainty will be during this period as well, as far as
precipitation chances go. The model blend has some low chances for
precipitation, and don't see any reason to go higher at this point.
Should still be mild on Thursday too.

&&

.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
Issued at 643 AM CDT Fri Aug 14 2020

Main aviation concern today will be thunderstorm chances, some
possibly severe (strong winds). Will attempt to update the TAFs as
confidence increases, but be aware that most sites will be
impacted at some point over the next 24 hours.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...Dense Fog Advisory until 9 AM CDT this morning for NDZ006>008-
     014>016-024-026>030-038-054.

MN...Flash Flood Watch through this evening for MNZ001>003-008-009-
     013>017-022>024-027>032.

     Dense Fog Advisory until 9 AM CDT this morning for MNZ001-004-
     007.

MESOSCALE...CJ
UPDATE...TG
SHORT TERM...Godon
LONG TERM...Godon
AVIATION...TG
Hazardous weather outlook, Aug 14, 5:33 AM CDT, 3 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Grand Forks ND
533 AM CDT Fri Aug 14 2020

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-151300-
West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods-
West Marshall-East Marshall-North Beltrami-Pennington-Red Lake-
East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-West Becker-East Becker-Wilkin-
West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier-
Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks-
Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland-
Western Walsh-
533 AM CDT Fri Aug 14 2020

This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.

.DAY ONE...Today and Tonight

Multiple rounds of severe weather anticipated. Early morning
storms will continue across west central Minnesota bringing
mainly an excessive rainfall threat. The next round of storms will
move through southeast North Dakota after 7am, and then into
northwest Minnesota through the morning hours. This complex will
bring the threat for hail over an inch and very dangerous wind
gusts, possibly greater than 75 mph. Intense rainfall rates will
also lead to excessive rainfall, especially across those
locations that have already received heavy rainfall over the past
24 hours. Additional storms will develop along and east of the Red
River Valley this afternoon, with hail up to 2 inches, wind gusts
up to 75 mph, a tornado or two, and excessive rainfall.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Isolated severe storms are possible across northwest Minnesota on
Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required.

TG

In the hours before

Local storm report, Aug 14, 6:23 AM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
623 AM CDT FRI AUG 14 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 AM     HAIL             FARGO                   46.88N 96.82W
08/14/2020  E1.00 INCH       CASS               ND   PUBLIC

            REPORT WITH PHOTO VIA SOCIAL MEDIA

&&

KNUTSVIG
Special weather statement, Aug 14, 6:57 AM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
657 AM CDT Fri Aug 14 2020

NDZ038-141245-
Barnes ND-
657 AM CDT Fri Aug 14 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BARNES COUNTY UNTIL
745 AM CDT...

At 657 AM CDT, Doppler radar was tracking a strong thunderstorm over
Spiritwood, or 24 miles west of Valley City, moving east at 20 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Urbana around 715 AM CDT.
  Eckelson around 725 AM CDT.
  Sanborn around 740 AM CDT.
  Rogers around 745 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.

&&

A Severe Thunderstorm Watch remains in effect until 200 PM CDT for
southeastern North Dakota.

LAT...LON 4715 9818 4689 9808 4685 9844 4698 9844
      4698 9847 4708 9847
TIME...MOT...LOC 1157Z 253DEG 18KT 4693 9853

Knutsvig
Local storm report, Aug 14, 7:21 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
721 AM CDT FRI AUG 14 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 AM     FLASH FLOOD      FERGUS FALLS            46.28N 96.07W
08/14/2020                   OTTER TAIL         MN   LAW ENFORCEMENT

            OTTER TAIL SHERIFFS OFFICE RELAYED REPORT OF WATER IN
            BASEMENT OF COURTHOUSE WITHIN FERGUS FALLS. ADDITIONALLY,
            PONDING WATER GREATER THAN 6 INCHES IN FRONT OF
            COURTHOUSE. TOWN PARK NEAR OTTER TAIL RIVER COMPLETELY
            UNDERWATER GREATER THAN SHOULDER DEEP.

&&

CJONES
Special weather statement, Aug 14, 7:30 AM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
730 AM CDT Fri Aug 14 2020

NDZ029-030-038-039-141300-
Steele ND-Traill ND-Barnes ND-Cass ND-
730 AM CDT Fri Aug 14 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CASS...SOUTHWESTERN
TRAILL...NORTHEASTERN BARNES AND SOUTHEASTERN STEELE COUNTIES UNTIL
800 AM CDT...

At 730 AM CDT, Doppler radar was tracking a strong thunderstorm over
Colgate, or 26 miles northeast of Valley City, moving northeast at 35
mph.

Nickel size hail will be possible with this storm.

This strong thunderstorm will be near...
  Clifford around 755 AM CDT.
  Roseville around 800 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.

&&

A Severe Thunderstorm Watch remains in effect until 200 PM CDT for
southeastern North Dakota.

LAT...LON 4707 9775 4720 9791 4755 9760 4738 9723
TIME...MOT...LOC 1230Z 220DEG 31KT 4724 9768

Knutsvig
Special weather statement, Aug 14, 8:07 AM CDT, 37 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
807 AM CDT Fri Aug 14 2020

NDZ029-030-039-141330-
Steele ND-Traill ND-Cass ND-
807 AM CDT Fri Aug 14 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CASS...SOUTHWESTERN
TRAILL AND SOUTHEASTERN STEELE COUNTIES UNTIL 830 AM CDT...

At 806 AM CDT, Doppler radar was tracking a strong thunderstorm near
Colgate, or 28 miles northeast of Valley City, moving northeast at 15
mph.

Penny size hail will be possible with this storm.

This strong thunderstorm will be near...
  Galesburg and Clifford around 830 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.

&&

A Severe Thunderstorm Watch remains in effect until 200 PM CDT for
southeastern North Dakota.

LAT...LON 4710 9765 4716 9771 4724 9771 4724 9779
      4741 9748 4724 9725
TIME...MOT...LOC 1306Z 241DEG 14KT 4723 9759

Knutsvig
Special weather statement, Aug 14, 8:29 AM CDT, 15 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
829 AM CDT Fri Aug 14 2020

NDZ038-049-052-141400-
Sargent ND-Ransom ND-Barnes ND-
829 AM CDT Fri Aug 14 2020

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN RANSOM...SOUTHERN BARNES
AND NORTHWESTERN SARGENT COUNTIES UNTIL 900 AM CDT...

At 829 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Litchville to near Grand
Rapids to near La Moure City. Movement was east at 30 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

Strong thunderstorms will be near...
  Litchville around 840 AM CDT.
  Hastings around 850 AM CDT.
  Fort Ransom, Fort Ransom State Park and Kathryn around 900 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.

&&

A Severe Thunderstorm Watch remains in effect until 200 PM CDT for
southeastern North Dakota.

LAT...LON 4618 9801 4628 9801 4628 9803 4663 9803
      4663 9843 4679 9844 4688 9778 4653 9774
      4617 9784
TIME...MOT...LOC 1329Z 266DEG 28KT 4672 9831 4651 9829 4629 9835

Knutsvig

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 10:33 PM CDTSevere Thunderstorm WarningFGFRichland57 min
Aug 13, 11:28 PM CDTSpecial Weather StatementFGFRichland62 min
Aug 14, 1:08 AM CDTAreal Flood AdvisoryFGFRichland2 hr
Aug 14, 4:02 AM CDTDense Fog AdvisoryFGFBarnes, Benson, Cavalier, Eddy, Grand Forks, Griggs and 7 more5 hr
Aug 14, 4:04 AM CDTSevere Thunderstorm WarningFGFRichland56 min
Aug 14, 5:52 AM CDTAreal Flood AdvisoryFGFCass, Richland6 hr
Aug 14, 5:58 AM CDTSevere Thunderstorm WarningFGFCass62 min
Aug 14, 6:37 AM CDTSevere Thunderstorm WarningFGFBarnes53 min
Aug 14, 6:40 AM CDTSevere Thunderstorm WarningFGFCass, Traill65 min
Aug 14, 6:57 AM CDTSpecial Weather StatementFGFBarnes48 min
Aug 14, 7:16 AM CDTSevere Thunderstorm WarningFGFCass, Traill29 min
Aug 14, 7:30 AM CDTSpecial Weather StatementFGFSteele30 min
Aug 14, 8:07 AM CDTSpecial Weather StatementFGFSteele23 min
Aug 14, 8:17 AM CDTSevere Thunderstorm WarningFGFBarnes, Cass, Steele, Traill23 min
Aug 14, 8:29 AM CDTSpecial Weather StatementFGFLaMoure31 min
Aug 14, 9:00 AM CDTTornado WarningFGFRansom30 min
Aug 14, 9:15 AM CDTSevere Thunderstorm WarningFGFTraill18 min
Aug 14, 9:32 AM CDTAreal Flood AdvisoryFGFBarnes, Cass, Steele5 hr
Aug 14, 9:38 AM CDTSevere Thunderstorm WarningFGFCass, Ransom, Richland, Sargent, Traill52 min
Aug 14, 1:29 PM CDTRiver Flood WarningFGFCass4 days
Aug 14, 1:35 PM CDTAreal Flood AdvisoryFGFCass, Traill6 hr

Nearby

Severe Thunderstorm Warnings in North Dakota, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.